Virginia, 2025

Flood in Virginia, June 7 to 8, 2025

June 7 to 8, 2025 · NWS LWX · 1 event in 1 county or zone

A slow moving thunderstorm stalled over portions of Augusta County resulting in a localized one to three inches of rain. This produced some minor flooding.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LWX wrote it up.

A slow moving thunderstorm stalled over portions of Augusta County resulting in a localized one to three inches of rain. This produced some minor flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Jun 7, 8:05 PM EST, 2 hours 55 minutes earlier.

Area forecast discussion, Jun 7, 8:05 PM EST, 2 hours 55 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
905 PM EDT Sat Jun 7 2025

.SYNOPSIS...
A cold front will slowly settle southward toward the area through
today, then meander across the Mid-Atlantic through Monday. A
stronger cold front will cross the area on Tuesday night, followed
by high pressure Wednesday and Thursday.

&&

.NEAR TERM /UNTIL MIDNIGHT TONIGHT/...
Earlier showers and storms located along a cold front dropping
southward into the area from Pennsylvania have dissipated,
resulting in dry conditions across the vast majority of the
forecast area this evening. The lone exception is across the
Shenandoah Valley, where a few light showers remain. The
aforementioned frontal boundary will continue to slowly drop
southward through the area tonight. Showers and storms may
begin to reignite just to the north of the front later tonight
across Central Virginia as 850 hPa flow turns out of the east to
southeast, leading to upslope flow impinging on the Blue Ridge.
The majority of the forecast area should experience dry
conditions through the bulk of the night, with lows generally
in the 60s.

&&

.SHORT TERM /MIDNIGHT TONIGHT THROUGH MONDAY NIGHT/...
Evening update: The main forecast change this evening was the
issuance of a Flood Watch for flash flooding for portions of the
Alleghenies, Potomac Highlands, Shenandoah Valley and Central
Virginia from 7 AM to 10 PM tomorrow. Within this corridor,
flash flood guidance is very low due to saturated soils and high
background streamflow levels following recent rains. East to
southeasterly 850 hPa flow to the north of the surface front
will also intersect the Blue Ridge and Alleghenies, potentially
leading to orographic enhancement of rainfall. A widespread 1 to
2 inches of rainfall is expected across this area, with
localized totals up to 5 inches possible. This rain will likely
be spread across multiple rounds of showers and thunderstorms
late tonight through tomorrow evening. For now, the Watch is in
effect where wet antecedent conditions and potential terrain
enhancements resulted in greater confidence regarding flash
flooding potential. The Watch may possibly need to be expanded
along the edges at a later time, but decisions for those
surrounding areas were deferred to subsequent shifts due to
uncertainty in the northeastward extent of the heavier rains
and/or higher flash flood guidance values. Previous discussion
follows...

The main front dips south through the area tonight, though it is
expected to stall somewhere over central to southern VA. As this
happens, winds turn north to northeast and low clouds build in from
the east over our area. Showers begin increasing in coverage from
west to east late tonight into Sunday morning in response to
increased forcing for ascent from another shortwave trough aloft.
This first round of showers and possible a few embedded
thunderstorms moves across the area through late Sunday morning.

The stalled front could lift slightly north as a warm front, though
it is not expected to make much progress. There is a lot of
uncertainty where the front is located come Sunday afternoon, and
that will be critical to where heavy rainfall and/or strong to
severe thunderstorms develop.

A wave of low pressure is expected to develop and move across the
frontal boundary Sunday afternoon to Sunday evening. Where the low
crosses it will scour out the clouds along/east of its path, with a
couple of hours of sunshine leading to additional instability. Model
soundings indicate deep-layer westerly shear around 40 knots and
increasing SRH along the warm front. There will be plentiful
moisture to work with as dew points in the upper 60s to low 70s are
in place, and afternoon temps reach the upper 70s.

In terms of the severe threat, SPC has a Slight Risk (level 2 of 5)
of severe weather from along the Blue Ridge up to the DC Metro,
stretching to Annapolis and the Eastern Shore. Elsewhere, there is a
Marginal Risk (level 1 of 5). Damaging wind gusts are likely to be
the main threat from any severe storms that develops. Depending on
where the surface low/front area, there will be a tornado threat
along the warm front where SRH is maximized. However, must stress
that this is a conditional threat until we know where the front and
low are going to be.

The upper trough and surface low pull east of the area Sunday night.
Much lower rain chances for Monday morning/afternoon as the area
remains in light south to southwest flow in a modified warm sector.
Sources of lift will be minimal, so not expecting a high coverage of
showers and thunderstorms until Monday night when another strong
trough approaches from the west. Highs Monday reach the upper 70s
to mid 80s as humid conditions persist.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
An area of low pressure will develop along a slow-moving cold front
over central Virginia Tuesday. Additional showers and thunderstorms
will evolve along and east of the Blue Ridge Tuesday into early
Tuesday evening. High temperatures will be close to average and
reach the 80 degree mark in most places. As the low, front, and
associated humidity moves to the east overnight Tuesday into
Wednesday, high pressure will build in and remain in control
Wednesday through Thursday night. High temperatures each day will be
about 5 degrees higher than the previous day. The high is expected
to shift to the east on Friday; thus, bringing back another chance
for showers and thunderstorms late Friday into Friday night.

&&

.AVIATION /01Z SUNDAY THROUGH THURSDAY/...
Conditions remain VFR this evening, but low clouds will build
in from the east late tonight into Sunday morning. MVFR to IFR
conditions prevail through Sunday afternoon, and likely into
Sunday night. There is uncertainty regarding when the strongest
showers and thunderstorms develop, but there will likely be
several hours of impacts at all terminals. VFR conditions are
expected on Monday as low pressure moves offshore.

MVFR conditions possible at the MTN, BWI, DCA, and IAD terminals
with shower and thunderstorm activity Tuesday into early Tuesday
evening. VFR conditions overnight Tuesday for all terminals through
Wednesday night. Winds southwest around 5 knots with exception to
gusts over 35 knots in thunderstorms Tuesday into Tuesday evening.
Winds becoming northwest 5 to 10 knots overnight Tuesday through
Wednesday night.

&&

.MARINE...
Several cold fronts and waves of low pressure are set to move across
the area through Monday. Winds are forecast to remain below SCA
levels through the start of the week, however near SCA gusts are
possible Sunday afternoon/evening due to a wave of low pressure
crossing near the waters. Additionally, heavy showers and
thunderstorms will pose a threat to mariners from strong gusty winds
and lighting strikes. A waterspout or two will be possible Sunday
afternoon to evening.

Special Marine Warnings may occur in stronger thunderstorms Tuesday
afternoon and evening. Otherwise, no marine hazards expected Tuesday
through Wednesday night. Winds southwest 5 to 10 knots, except for
gusts over 35 knots in thunderstorms Tuesday and Tuesday evening;
otherwise, winds becoming northwest 5 to 10 knots through Wednesday
night.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...None.
MD...Flood Watch from 7 AM EDT Sunday through Sunday evening for
     MDZ501-509-510.
VA...Flood Watch from 7 AM EDT Sunday through Sunday evening for
     VAZ026>030-037>040-507.
WV...Flood Watch from 7 AM EDT Sunday through Sunday evening for
     WVZ050-055-501>506.
MARINE...None.

&&

SYNOPSIS...KRR
NEAR TERM...KJP
SHORT TERM...KJP/KRR
LONG TERM...KLW
AVIATION...KLW/KJP/KRR
MARINE...KLW/KRR
Hazardous weather outlook, Jun 7, 7:08 PM EST, 3 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Baltimore MD/Washington DC
808 PM EDT Sat Jun 7 2025

ANZ530>543-DCZ001-MDZ008-011-013-014-016>018-504-506-508-
VAZ053>057-527-090015-
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-District of Columbia-Cecil-Southern Baltimore-
Prince Georges-Anne Arundel-Charles-St. Marys-Calvert-
Central and Southeast Montgomery-Central and Southeast Howard-
Southeast Harford-Fairfax-Arlington/Falls Church/Alexandria-
Stafford-Spotsylvania-King George-
Central and Southeast Prince William/Manassas/Manassas Park-
808 PM EDT Sat Jun 7 2025

This Hazardous Weather Outlook is for the Maryland portion of the
Chesapeake Bay, Tidal Potomac River, and I-95 corridor through
central Maryland, northern Virginia, and District of Columbia.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Isolated severe thunderstorms are possible Sunday afternoon and
evening, with the greatest risk near and south of Interstate 66/US
Route 50. The primary threat is damaging wind gusts, but large
hail and a tornado or two are also possible. In addition, locally
heavy rainfall may lead to isolated instances of flash flooding
of small streams and urban/poor drainage areas, with the greatest
risk south of Baltimore.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ003>006-503-505-507-VAZ025>031-036>040-050-051-501-502-505>508-
526-WVZ050>053-055-090015-
Washington-Frederick MD-Carroll-Northern Baltimore-
Northwest Montgomery-Northwest Howard-Northwest Harford-Augusta-
Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-Nelson-
Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper-
Northern Fauquier-Southern Fauquier-Western Loudoun-
Eastern Loudoun-Northern Virginia Blue Ridge-
Central Virginia Blue Ridge-Northwest Prince William-Hampshire-
Morgan-Berkeley-Jefferson-Hardy-
808 PM EDT Sat Jun 7 2025

This Hazardous Weather Outlook is for portions of eastern West
Virginia, northern and central Virginia, and central and western
Maryland.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

A Flood Watch for potential flash flooding is in effect 7 AM until
10 PM Sunday for portions of the Blue Ridge foothills, Shenandoah
Valley, and Potomac Highlands. Isolated instances of flooding are
possible elsewhere.

Isolated severe thunderstorms are possible Sunday afternoon and
evening, with the greatest risk near and south of Interstate 66
and east of the Blue Ridge Mountains. The primary threat is
damaging wind gusts, but large hail and a tornado or two are also
possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ501-502-509-510-VAZ503-504-WVZ501>506-090015-
Extreme Western Allegany-Central and Eastern Allegany-
Western Garrett-Eastern Garrett-Western Highland-Eastern Highland-
Western Grant-Eastern Grant-Western Mineral-Eastern Mineral-
Western Pendleton-Eastern Pendleton-
808 PM EDT Sat Jun 7 2025

This Hazardous Weather Outlook is for the Allegheny Front
counties in western Maryland, eastern West Virginia, and Highland
County Virginia.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

A Flood Watch for potential flash flooding is in effect 7 AM until
10 PM Sunday for much of the outlook area except Highland and
eastern Allegany Counties. Isolated instances of flooding are
possible elsewhere.

An isolated severe thunderstorm with damaging wind gusts is
possible Sunday afternoon and evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Augusta

When
June 7, 11:00 PM EST to June 8, 1:00 AM EST
Where
Augusta County, 0.54 mi E of Stuarts Draft to 0.64 mi S of Stuarts Draft
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
38.030, -79.020

Road closed due to high water around the 200 block of Wayne Ave in Stuarts Draft. Other reports of minor flooding reported in Stuarts Draft as well.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Virginia in 2025Every state in 2025This day in weather historyWarnings in Virginia, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1253396.